MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE E; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE E; PROSTHESIS, KNEE
Model Number 42-5300-071-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: articular surface mc right 18 mm, catalog#: 42522100718, lot#: 64591669.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product was not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision of the tibial component on right knee due to a bone fracture during implant surgery.Prior to revision surgery, the patient was placed in a knee imobilizer but 'never felt right'.Approximately two and half months post implantation, the tibial component was revised to a cemented tibia with a stem.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.A visual inspection of the return item could not be performed as no product was returned nor were pictures provided.Dhr was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified the following: periprosthetic fracture of the medial tibial plateau with tibial implant loosening.Root cause was unable to be determined.Per package insert of products, bone fracture is a known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at time of this report.

Brand Name
NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12488130
Report Number0001822565-2021-02681
Device Sequence Number4081918
Product Code MBH
UDI-Device Identifier00889024510562
UDI-Public(01)00889024510562(17)291231(10)64407583
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-5300-071-02
Device Catalogue Number42530007102
Device Lot Number64407583
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR